MAUDE Adverse Event Report: Fisher & Paykel Healthcare Ltd F&P Optiflow +; Nasal Cannula

Fisher & Paykel Healthcare Ltd F&P Optiflow +; Nasal Cannula
Model Number OPT944
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in china reported via a fisher and paykel healthcare (f&p) field representative that the tubing of an opt944 optiflow + adult nasal cannula was found damaged before use.There was no patient involvement as the issue was found whilst the device was not in use on a patient.
 
Additional Manufacturer Narrative
(b)(4) fisher & paykel healthcare (f&p) is currently in the process of completing f&p's investigation.F&p will provide a follow up report upon completion of f&p's investigation.Product background: the opt944 optiflow + adult nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).The cannula consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).This allows the device to be light weight and durable.The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Optiflow + interfaces are designed for use with the airvo series humidifiers and are also compatible with the fisher & paykel healthcare (f&p) mr850 and 950 humidification system devices.Optiflow + interfaces are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.Optiflow + interfaces are not intended for life support and appropriate patient monitoring must be used at all times.Method: the subject opt944 optiflow + adult nasal cannula was not returned to f&p for evaluation.F&p's investigation is based on the information provided by the healthcare facility, previous investigations of similar complaints, and f&p's knowledge of the product.Results: the healthcare facility has stated that the subject opt944 optiflow + adult nasal cannula was damaged.There were no patient involvement reported by the healthcare facility.Conclusion: f&p's investigation was unable to determine the cause of the reported damage.Based on f&p's knowledge of the product, the reported damage is likely to have been caused by the tubing being subjected to excessive force.F&p's manufacturing controls for the optiflow + tubing include inspections during production for visual defects including cracks, tears, moulding defects, contamination, inclusions, discoloration and stretching or deformation.The subject opt944 optiflow + adult nasal cannula would have met the required specifications.The user instructions which accompany the opt94x optiflow + adult nasal cannula show in pictorial format the correct placement and fitting of the cannula, including ensuring the head strap clip and the tubing clip are appropriately attached.The user instructions also state: - "do not crush or stretch tube, to prevent loss of therapy." - "ensure head strap clip is attached, to prevent cannula from being pulled out of the nares." - "cannula can become unattached if not used with the head strap clip." - "attach tubing clip to clothing/bedding to prevent cannula from pulling off face." - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "failure to use the set-up described above can compromise performance and affect patient safety.".

Brand Name
F&P Optiflow +
Common Device Name
Nasal Cannula
Manufacturer (Section D)
Fisher & Paykel Healthcare Ltd
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
Fisher & Paykel Healthcare Ltd
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
+1(949)434-1005
MDR Report Key50333942
Report Number9611451-2026-02485
Device Sequence Number5356362
Product Code BTT
UDI-Device Identifier09420012429117
UDI-Public(01)09420012429117(10)2103667009(11)250311
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K251611
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT944
Device Catalogue NumberOPT944
Device Lot Number2103667009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/31/2026
Initial Report FDA Received Date08/19/2026
Supplement Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown